Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 213, NWS Morristown, TN

July 28, 2005Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 28, 2005, 3:06 PM EDT for Hamilton County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2005, 3:06 PM EDT (19:06 UTC)
Expired
Jul 28, 2005, 3:30 PM EDT
In force
24 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:35 AM EDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jul 28, 9:35 AM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
935 AM EDT THU JUL 28 2005

.DISCUSSION...SURFACE ANALYSIS THIS MORNING STILL SHOWS A COLD FRONT
ALONG OR NEAR THE SOUTHERN APPALACHIANS...WITH AIRMASS BECOMING
MODERATELY UNSTABLE. TEMPERATURES ARE AVERAGING ABOUT 7 DEGREES
COOLER THAN WEDNESDAY AND THERE IS CONSIDERABLE CLOUD COVER IN THE
HIGHER TERRAIN WITH MANY BREAKS IN THE VALLEYS. DEWPOINTS ARE STILL
IN THE UPPER 60S TO LOWER 70S WITH LIS ALREADY FROM -2 TO -4. THE
COLD FRONT IS EXPECTED TO MOVE LITTLE TODAY AND BECOME
QUASI-STATIONARY ACROSS THE EASTERN FOOTHILLS OF THE APPALACHIANS.
CURRENT RADARS SHOWING SCATTERED CONVECTION OVER EXTREME NE TN AND
NW NC AND ALSO OVER SOUTHERN MIDDLE TN. A SHORTWAVE THATS TRIGGERING
THE SHOWERS AND THUNDERSTORMS IN MIDDLE TN WILL MOVE SLOWLY EAST
INTO EAST TN BY THIS AFTERNOON. A FEW SEVERE TSTORMS WITH DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL IS POSSIBLE ESPECIALLY IF THERE IS
ENOUGH HEATING DURING THE AFTERNOON. WILL SEND OUT UPDATE TO CLEAN
UP WORDING MAINLY WITH PRECIPITATION TIMING. TEMPERATURES AND POPS
LOOK GOOD.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&

TD
Hazardous weather outlook, Jul 28, 5:17 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
517 AM EDT THU JUL 28 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-291000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
517 AM EDT (417 AM CDT) THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

A FRONT WILL STALL ACROSS THE REGION TODAY...BRINGING SCATTERED
SHOWERS AND THUNDERSTORMS WITH IT.  THERE IS A RISK THAT SOME OF THE
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING...MAY BECOME
SEVERE...WITH STRONG DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN
POSSIBLE.

.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

GH

In the hours before

Local storm report, Jul 28, 11:57 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1157 AM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     PIKEVILLE               35.61N 85.20W
07/27/2005                   BLEDSOE            TN   UTILITY COMPANY

            VOLUNTEER ELECTRIC REPORTED 5 POWER OUTAGES DUE TO TREES
            DOWN ON POWER LINES IN EXTREME EASTERN PORTION OF COUNTY.

0545 PM     TSTM WND DMG     SHARPS CHAPEL           36.34N 83.81W
07/27/2005                   UNION              TN   DEPT OF HIGHWAYS

            TREES DOWN IN SHARPS CHAPEL AREA.

0600 PM     TSTM WND DMG     CLINTON                 36.09N 84.13W
07/27/2005                   ANDERSON           TN   DEPT OF HIGHWAYS

            5 TREES DOWN ON ROADS IN BRICEVILLE AND BEECH GROVE
            AREAS.

0605 PM     TSTM WND DMG     TEN MILE                35.67N 84.67W
07/27/2005                   MEIGS              TN   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN IN TEM MILE AREA.

0615 PM     TSTM WND DMG     NIOTA                   35.51N 84.55W
07/27/2005                   MCMINN             TN   DEPT OF HIGHWAYS

            ONE TREE DOWN AND SEVERAL LARGE LIMBS DOWN ON POWER LINES
            NEAR NIOTA.

0720 PM     TSTM WND DMG     8 N JASPER              35.18N 85.63W
07/27/2005                   MARION             TN   DEPT OF HIGHWAYS

            FEW TREES DOWN ON HWY 41 NEAR MILE MARKER 29. REPORTED BY
            TDOT.

0720 PM     TSTM WND DMG     SALE CREEK              35.38N 85.11W
07/27/2005                   HAMILTON           TN   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN ON COLEMAN ROAD IN SALE CREEK AREA.

&&

TG/MEP
Local storm report, Jul 28, 12:00 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1200 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 S POUND               37.11N 82.61W
07/27/2005                   WISE               VA   LAW ENFORCEMENT

            FEW TREES DOWN ALONG HWY 23

0500 PM     HAIL             JACKSBORO               36.33N 84.19W
07/27/2005  0.88 INCH        CAMPBELL           TN   LAW ENFORCEMENT

0520 PM     TSTM WND DMG     PIKEVILLE               35.61N 85.20W
07/27/2005                   BLEDSOE            TN   UTILITY COMPANY

            VOLUNTEER ELECTRIC REPORTED 5 POWER OUTAGES DUE TO TREES
            DOWN ON POWER LINES IN EXTREME EASTERN PORTION OF COUNTY.

0530 PM     TSTM WND DMG     DAYTON                  35.49N 85.01W
07/27/2005                   RHEA               TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0530 PM     TSTM WND DMG     7 NE DECATUR            35.60N 84.70W
07/27/2005                   MEIGS              TN   AMATEUR RADIO

            TREES AND POWER LINES DOWN.

0540 PM     HAIL             NORRIS DAM STATE PARK   36.24N 84.12W
07/27/2005  0.75 INCH        CAMPBELL           TN   LAW ENFORCEMENT

0545 PM     TSTM WND DMG     SHARPS CHAPEL           36.34N 83.81W
07/27/2005                   UNION              TN   DEPT OF HIGHWAYS

            TREES DOWN IN SHARPS CHAPEL AREA.

0545 PM     TSTM WND DMG     KYLES FORD              36.57N 83.04W
07/27/2005                   HANCOCK            TN   LAW ENFORCEMENT

            FEW TREES DOWN.

0600 PM     TSTM WND DMG     CLINTON                 36.09N 84.13W
07/27/2005                   ANDERSON           TN   DEPT OF HIGHWAYS

            5 TREES DOWN ON ROADS IN BRICEVILLE AND BEECH GROVE
            AREAS.

0600 PM     TSTM WND DMG     HILTONS                 36.65N 82.47W
07/27/2005                   SCOTT              VA   LAW ENFORCEMENT

            FEW TREES DOWN.

0605 PM     TSTM WND DMG     TEN MILE                35.67N 84.67W
07/27/2005                   MEIGS              TN   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN IN TEM MILE AREA.

0615 PM     TSTM WND DMG     NIOTA                   35.51N 84.55W
07/27/2005                   MCMINN             TN   DEPT OF HIGHWAYS

            ONE TREE DOWN AND SEVERAL LARGE LIMBS DOWN ON POWER LINES
            NEAR NIOTA.

0615 PM     TSTM WND DMG     HARRIMAN                35.93N 84.56W
07/27/2005                   ROANE              TN   LAW ENFORCEMENT

            FEW TREES DOWN NORTH HALF OF COUNTY.

0620 PM     TSTM WND DMG     SWEETWATER              35.60N 84.47W
07/27/2005                   MONROE             TN   LAW ENFORCEMENT

            TREES DOWN.

0630 PM     TSTM WND DMG     LENOIR CITY             35.80N 84.27W
07/27/2005                   LOUDON             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE.

0650 PM     TSTM WND DMG     5 NE ELIZABETHTON       36.39N 82.17W
07/27/2005                   CARTER             TN   LAW ENFORCEMENT

            FEW TREES DOWN.

0700 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
07/27/2005                   KNOX               TN   AMATEUR RADIO

            TREES DOWN COUNTYWIDE.

0700 PM     HAIL             6 SW MOUNTAIN CITY      36.41N 81.88W
07/27/2005  0.75 INCH        JOHNSON            TN   AMATEUR RADIO

0705 PM     TSTM WND GST     MARYVILLE               35.75N 83.97W
07/27/2005  60 MPH           BLOUNT             TN   AMATEUR RADIO

            60 MPH WINDS NEAR FOOTHILLS MALL.

0710 PM     TSTM WND DMG     ALCOA                   35.79N 83.98W
07/27/2005                   BLOUNT             TN   AMATEUR RADIO

            FEW TREES AND POWER LINES DOWN IN THE SPRINGBROOK PARK
            AREA.

0720 PM     TSTM WND DMG     8 N JASPER              35.18N 85.63W
07/27/2005                   MARION             TN   DEPT OF HIGHWAYS

            FEW TREES DOWN ON HWY 41 NEAR MILE MARKER 29. REPORTED BY
            TDOT.

0720 PM     TSTM WND DMG     SALE CREEK              35.38N 85.11W
07/27/2005                   HAMILTON           TN   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN ON COLEMAN ROAD IN SALE CREEK AREA.

0730 PM     TSTM WND DMG     10 SE ELIZABETHTON      36.24N 82.11W
07/27/2005                   CARTER             TN   LAW ENFORCEMENT

            FEW TREES DOWN.

0740 PM     TSTM WND DMG     2 ESE TOWNSEND          35.67N 83.72W
07/27/2005                   BLOUNT             TN   PARK/FOREST SRVC

            FEW TREES DOWN.

0745 PM     TSTM WND DMG     4 S KNOXVILLE           35.92N 83.95W
07/27/2005                   KNOX               TN   AMATEUR RADIO

            ROOF OFF HOME AT INTERSECTION OF ODELL AND CARVER.

0800 PM     TSTM WND DMG     3 S GATLINBURG          35.68N 83.49W
07/27/2005                   SEVIER             TN   PARK/FOREST SRVC

            FEW TREES DOWN.

&&

TG/MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:12 PM EDTSevere Thunderstorm WarningMRXUnicoi, Washington48 min
Jul 28, 3:46 PM EDTSevere Thunderstorm WarningMRXCarter47 min
Jul 28, 4:00 PM EDTSevere Thunderstorm WarningMRXGreene, Washington48 min
Jul 28, 4:04 PM EDTSevere Thunderstorm WarningMRXSequatchie30 min
Jul 28, 6:28 PM EDTFlash Flood WarningMRXHawkins4 hr
Jul 28, 4:17 PM EDTSevere Thunderstorm WarningMRXRussell43 min
Jul 28, 5:00 PM EDTSevere Thunderstorm WarningMRXRussell30 min
Jul 28, 5:16 PM EDTSevere Thunderstorm WarningMRXWashington50 min
Jul 28, 5:17 PM EDTSevere Thunderstorm WarningMRXScott48 min
Jul 28, 5:50 PM EDTFlash Flood WarningMRXScott3 hr
Jul 28, 7:16 PM EDTFlash Flood WarningMRXWise, City of Norton119 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.